# SDR UIEA0007

- Difficulty date: February 23, 2000
- Submitted: April 4, 2000
- Operation: Air carrier
- Aircraft: N506MC
- Make and model: Boeing 747-2D3B
- Aircraft serial: 21252
- System (JASC): 5320 · Fuselage Miscellaneous Structure
- Part: Bolt
- Condition: Cracked
- Location: Fuselage
- Part time: 70,461 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF LEFT KICK PLATE, AFT FACE CENTER TANK, LOWER SPAR PER SB747-57A2309, TWO BOLTS WERE FOUND SHEARED.  ATLAS QC INSISTED ON AND U/T INSPECTION AND DISCOVERED AN ADDITIONAL TWO BOLTS FAILED.  FAILED BOLTS REMOVED, HOLES CLEANED, INSPECTED, REINSTALLED NEW INCONEL BOLTS PER SB.  ATLAS RECOMMENDS DOING AN U/T INSPECTION REGARDLESS OF THE VISUAL FINDINGS. CURRENT VISUAL INSPECTION PROCEDURES PER SB ARE WEAK AT BEST.  (M)
